MAUDE Adverse Event Report: PENUMBRA, INC. POD4; HCG, KRD

PENUMBRA, INC. POD4; HCG, KRD
Catalog Number RBYPOD4
Medical Device Problem Codes Failure to Fold (1255); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a pod4.It was noted that the patient¿s anatomy was mildly tortuous and calcified.During the procedure, the physician placed three penumbra coils 400 (pc400s) in the superior gluteal artery using a lantern delivery microcatheter (lantern).Next, the physician placed the lantern in the inferior gluteal artery and attempted to deploy a pod4; however, the pod4 would not take its intended shape.After several failed attempts, the physician decided to withdraw the pod4; however, upon removal, the physician noticed that the pod4 was not attached to its pusher assembly.Therefore, the physician removed the lantern and noticed that the pod4 had unintentionally detached inside the lantern.The physician then removed the detached coil and completed the procedure using the same lantern and eight pc400s.There was no report of an adverse effect to the patient.

Brand Name
POD4
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7923581
Report Number3005168196-2018-01937
Device Sequence Number19279238
Product Code HCG
UDI-Device Identifier00814548013756
UDI-Public00814548013756
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/03/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2026
Device Catalogue NumberRBYPOD4
Device Lot NumberF82079
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005